Xalkori and acne like rash - 1266165

4 posts / 0 new
Last post
jmpchic
Xalkori and acne like rash - 1266165

Hi, my husband has been on Xalkori for 3 years with success for ALK+ NSCLC. He just recently (within the last week) developed an acne like rash all over his back and parts of his chest. It is very similar to a Tarceva or Herbitux looking rash. He also started Ultram for a bad knee in anticipation of surgery. I have read that patients can develop rash with prolonged Ultram use or abuse, but he only took it regularly (one or two a day) for about a one to two week period. We have stopped the Ultram and the rash does not appear to be worse and are seeing our primary today. Just wondering if anyone has seen this with xalkori and if it is a concern for dose adjustment. We of course do not want to hold or decrease his dose! The rash does not itch, burn or hurt. Thanks for any help.

JimC
Hi jmpchic,

Hi jmpchic,

Although rash is not a typical side effect of Xalkori, it does occur in approximately 10% of trial participants. On the other hand, it seems less likely to take three years to appear. Ultram (tramadol) is listed as a type of drug which may potentially interact with Xalkori.("crizotinib increases levels of tramadol by affecting hepatic/intestinal enzyme CYP3A4 metabolism. Potential for interaction, monitor. Dose reduction may be needed for coadministered drugs that are predominantly metabolized by CYP3A.") Since Xalkori is the more critical drug, stopping Ultram is certainly a good idea. Perhaps his doctor can recommend an alternative.

If the rash does not resolve quickly, you may find helpful suggestions in this post by Dr. Lacouture: http://cancergrace.org/cancer-treatments/files/2011/09/dr-lacouture-on-s...

Good luck with your appointment and getting this rash to clear soon.

JimC
Forum moderator

<p>I began visiting GRACE in July, 2008 when my wife Liz was diagnosed with lung cancer, and became a forum moderator in January, 2010. My beloved wife of 30 years passed away Nov. 4, 2011 after battling stage IV lung cancer for 3 years and 4 months</p>

jmpchic
So, visit with primary today.

So, visit with primary today... States he doesn't feel like this is a typical drug reaction rash but is wondering about testosterone replacement therapy. Hubby has been on replacement therapy since June and I guess higher levels of testosterone can increase acne rashes like he has. Anyone have experience with that??

Dr West
It's great that he has done

It's great that he has done well for three years. It would be quite unusual to have a new side effect suddenly emerge after 3 years on the drug without seeing it.

As a cancer community, experience with supplemental testosterone may be rather limited. I have almost no patients on supplemental testosterone, but acne is certainly associated with high testosterone levels.

-Dr. West

+++++++++++++++++++++++++
Dr. Howard (Jack) West
Medical Oncologist
City of Hope Cancer Center
Duarte, CA

Founder & President
Global Resource for Advancing
Cancer Education